MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552230
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of stent buckled material inside the patient.Imdrf device code a0414 captures the reportable event of stent torn material inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteral stent placement procedure in the ureter, performed on (b)(6) 2023.During the procedure and inside the patient, it was noticed that the stent cracked at the tail end probably caused by ureteral stones.Another polaris loop ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent was buckled and torn.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of stent buckled material inside the patient.Imdrf device code a0414 captures the reportable event of stent torn material inside the patient.Block h10: the returned polaris loop ureteral stent was analyzed, and a photo of the device was provided.A visual evaluation noted that the stent shaft was buckled/accordion and torn.No other problems with the device were noted.The reported event was confirmed.Based on the product analysis, it is possible to conclude that most likely, the problem was caused due to the excess force that was applied over the device when setting up, probably at the time when it was tried to be inserted into the guidewire.It could also be caused by ureteral stone such as handling of the device during preparation, affecting the performance of the device.Therefore, adverse event related to procedure is selected as the most probable cause for this complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17085334
Report Number3005099803-2023-02944
Device Sequence Number2773620
Product Code FAD
UDI-Device Identifier08714729421030
UDI-Public08714729421030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2025
Device Model NumberM0061552230
Device Catalogue Number155-223
Device Lot Number0030204609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight80 KG